MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX FULL THREAD 3.5MM / L20MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX FULL THREAD 3.5MM / L20MM; PLATE, FIXATION, BONE
Catalog Number 614620
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 06/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event that locking screw variax full thread 3.5mm / l18mm was alleged of issue s-91 (tissue damaged) could not be confirmed, since the returned device is conforming to specifications.No other evidences were provided which could confirm the reported failure.Visual inspection of the returned locking screw was performed, and several scratches and dent marks were observed on the head of the screw which could have been resulted from high axial and torsional forces during extraction of the implants.Apart from that no major damage was observed on the surface of the screw.The reported failure of the tissue turning black could be a case of ¿metallosis¿.This is usually caused by friction of two metal parts resulting in an abrasion of finest nano-particles of titanium which are deposited in the surrounding soft tissue which is a frequent event.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on our risk management file, the most likely root cause is attributable to a user(ur) related issue.Some of the possible causes are: too long screw selected, screw head prominence, poor plate placement/contouring etc.A review of the labeling did not indicate any abnormalities.As already stated in op tech, each surgeon must consider the particular needs of each patient and make appropriate adjustments when and as required.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
During extraction surgery, the surgeon found that the tissue has turned black.

Brand Name
LOCKING SCREW VARIAX FULL THREAD 3.5MM / L20MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key6972970
Report Number0008031020-2017-00632
Device Sequence Number498351
Product Code HRS
UDI-Device Identifier07613154969784
UDI-Public07613154969784
Combination Product (Y/N)N
PMA/510(K) Number
K101056
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2021
Device Catalogue Number614620
Device Lot NumberV02969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2017
Initial Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;